# SDR 2012FA0000686

- Difficulty date: October 10, 2012
- Submitted: October 10, 2012
- Operation: General aviation
- Aircraft: N23JL
- Make and model: Waco YMF
- Aircraft serial: F5C076
- Aircraft time: 794 hours
- Engine: Jacobp R755B2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Nut
- Part number: 466B
- Condition: Loose
- Location: Cylinder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MANY CYLINDER HOLD DOWN NUTS WERE LOOSE ON INSPECTION OF TORQUE OF THOSE NUTS.  THIS HAS BEEN OCCURING ANNUALLY.  MFG IS USING A NYLON TYPE SELF LOCKING NUTS TO HOLD DOWN THE CYLINDERS.  MOST ENGINE MFG DO NOT USE NYLON NUTS ON THE ENGINE AT ALL LET ALONE THE CYLINDER HOLD DOWN NUTS.  SUBSTITUTION WITH A STEEL SELF LOCKING NUT OR A STEEL NUT WITH THE A PAL NUT MIGHT BE AN APPROPRIATE ACTION.
